Mississippi, 2007

Tornadoes and Flash Flooding in Mississippi, April 14, 2007

April 14, 2007 · NWS JAN · 39 events in 20 counties and zones

A potent upper level disturbance lifted northeast across the Southern Plains and into the Ohio Valley. As this system evolved and tracked northeast, severe weather broke out across a large portion of the region between April 13th and 14th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.2 million
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A potent upper level disturbance lifted northeast across the Southern Plains and into the Ohio Valley. As this system evolved and tracked northeast, severe weather broke out across a large portion of the region between April 13th and 14th. Many reports of large hail, damaging winds and a few isolated tornadoes were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 13, 8:08 PM CST, 7 hours 8 minutes earlier.

Area forecast discussion, Apr 13, 8:08 PM CST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CDT FRI APR 13 2007

.SHORT TERM...
DID NOT MAKE ANY BIG ADJUSTMENTS TO THE FORECAST. TWEAKED HOURLY
VALUES. MOISTURE WAS NOT MOVING INTO THE AREA AS QUICKLY AS
EXPECTED...MADE SOME SMALL ADJUSTMENTS TO THE DEWPOINTS THROUGH THE
EVENING. WITH CLOUDS MOVING NOT SURE HOW COOL THE AREA WILL GET...SO
STUCK WITH GUIDANCE VALUES. WILL HOLD OFF ON AN UPDATE AT THIS POINT.
WILL LIKELY DO AN UPDATE LATER TO CLEAN UP WORDING AND MAKE ANY
ADJUSTMENTS DUE TO THE SEVERE WATCH OVER THE NORTHWEST. THE WARM
FRONT HAS NOT BUDGED OVER THE PAST FEW HOURS AND STORMS CONTINUE TO
FIRE OVER NORTHEAST LOUISIANA AND MOVE INTO NORTHWEST MISSISSIPPI.
STORMS WERE UNABLE TO MAINTAIN IN THE MORE STABLE DRY AIR JUST EAST
OF THE RIVER. STILL LOOKING FOR MORE STORMS TO DEVELOP TONIGHT...ONCE
THE STORM SYSTEM MOVING THROUGH TEXAS/OKLAHOMA SHIFTS EAST. WILL NOT
BE MAKING ANY CHANGES AT THIS TIME...THE FORECAST WAS OK.

&&

.AVIATION...
WILL NOT MAKE ANY MAJOR CHANGES TO THE AVIATION FORECAST. GLH MAY SEE
A FEW STORMS THIS EVENING WITH ACTIVITY CONTINUING TO DEVELOP OVER
NORTHEAST LOUISIANA AND MOVE EAST. STILL LOOKS LIKE THE SECOND ROUND
WILL MOVE INTO THE AREA SHORTLY AFTER MIDNIGHT...SO WILL MAINTAIN
THUNDERSTORMS FOR GLH STARTING AROUND 7Z. GWO/JAN/GTR MAY SEE ACTIVITY
AROUND 9-11Z. STORMS WILL LIKELY STAY OUT OF THE EAST THROUGH LATE
MORNING...SO WILL STICK WITH AROUND 13-15Z FOR MEI/HBG. WILL KEEP
TSRA IN THE PREVAILING GROUP. NOT SURE WHAT TO DO WITH THE
WINDS...SEVERAL LOCATIONS WILL HAVE OCCASIONAL GUSTS...SO MAY
INCREASE WIND SPEEDS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  69  46  59 /  89 100  38   4
MERIDIAN      57  74  47  60 /  59 100  51   8
VICKSBURG     61  66  45  63 / 100 100  31   4
HATTIESBURG   60  76  52  62 /  26 100  48   8
NATCHEZ       64  69  44  62 /  92  82  36   4
GREENVILLE    58  61  43  61 / 100  88  35   4
GREENWOOD     59  65  44  58 / 100  94  38   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, Apr 13, 1:54 PM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT FRI APR 13 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141954-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
254 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE LATE TONIGHT AND
SATURDAY AS A MAJOR STORM SYSTEM MOVES EAST ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY. THE COMBINATION OF STRONG WIND SHEAR
AND INSTABILITY...AND THE PASSAGE OF A STRONG LOW PRESSURE
SYSTEM...WILL RESULT IN SEVERE THUNDERSTORMS AFFECTING WESTERN
PORTIONS OF THE OUTLOOK AREA LATE TONIGHT...WITH SEVERE STORMS
EVENTUALLY SPREADING EASTWARD INTO EASTERN MISSISSIPPI SATURDAY.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY OVER
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA LATE TONIGHT...AND
THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS THEY MOVE INTO
WESTERN MISSISSIPPI AND BECOME MORE ORGANIZED. THE LEADING EDGE
OF A COMPLEX OF THUNDERSTORMS IS EXPECTED TO REACH THE NATCHEZ
TRACE CORRIDOR AFTER SUNRISE SATURDAY MORNING.	FROM
THERE...THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS CENTRAL
MISSISSIPPI AND INTO EAST AND SOUTHEAST MISSISSIPPI LATE SATURDAY
INTO SATURDAY AFTERNOON WHILE CONTINUING TO PRODUCE SEVERE
WEATHER.

WHILE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL
BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA DURING THIS TIME...THE
GREATEST RISK FOR TORNADOES WILL BE OVER AREAS LOCATED ALONG AND
SOUTH OF A JONESVILLE LOUISIANA TO VICKSBURG MISSISSIPPI TO
CANTON TO DE KALB LINE WHERE THE MOST UNSTABLE AIR IS EXPECTED.

...FLOODING...
HEAVY RAINFALL WILL ALSO BE A CONCERN OVER MUCH OF THE OUTLOOK
AREA LATE TONIGHT INTO SATURDAY AS THUNDERSTORMS DEVELOP AND
INCREASE IN COVERAGE...AND LATER ORGANIZE INTO A COMPLEX.
RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE OVER MUCH
OF THE AREA.  HOWEVER...AS THE COMPLEX MOVES INTO EAST AND
SOUTHEAST MISSISSIPPI LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON WHERE THE GREATEST AMOUNT OF INSTABILITY WILL EXIST AND
SLOWS...THUNDERSTORMS COULD EASILY BEGIN TO PRODUCE RAINFALL
AMOUNTS OF TWO TO THREE INCHES OVER THESE AREAS.  LOCALLY HIGHER
AMOUNTS COULD BECOME POSSIBLE DURING THIS TIME IF STORMS BEGIN TO
MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE TONIGHT AND SATURDAY.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY APRIL
20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 13, 10:03 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             13 N BASTROP            32.96N 91.91W
04/13/2007  E1.00 INCH       MOREHOUSE          LA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED BY KTVE-MONROE METEOROLOGIST

&&

The radar

The Columbus AFB radar (KGWX), 137 km away, was scanning. The volume nearest the first event began at 09:17 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 10 hail, 3 tornado, 2 flash flood, 1 strong wind. Local standard time, as filed.

Thunderstorm Wind, Grenada

When
April 14, 3:16 AM CST to 3:26 AM CST
Where
Grenada County, 0.57 mi E of Grenada to 8 mi E of Grenada
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.780, -89.810

Several trees were blown down, some in the city and others across the county.

Hail, Holmes

When
April 14, 3:30 AM CST
Where
Holmes County, Tchula
Measured
0.75 in hail
Reported by
Public
Coordinates
33.180, -90.230

Thunderstorm Wind, Adams

When
April 14, 5:40 AM CST
Where
Adams County, Pine Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$13,000
Reported by
Utility Company
Coordinates
31.630, -91.350

A few trees were blown down on power lines.

Thunderstorm Wind, Warren

When
April 14, 5:47 AM CST
Where
Warren County, 2 mi SE of Vicksburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.330, -90.856

A couple of trees were blown down.

Thunderstorm Wind, Jefferson

When
April 14, 6:00 AM CST to 6:10 AM CST
Where
Jefferson County, 2.45 mi ESE of Church Hill to Red Lick
Measured
53 kt (61 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
31.706, -91.212

Scattered trees were blown down. A few trees downed power lines. Most wind damage occurred across the western half of the county.

Thunderstorm Wind, Claiborne

When
April 14, 6:10 AM CST
Where
Claiborne County, 2 mi SW of Pattison
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
31.860, -90.944

Two trees were blown down across Pattison-Tillman Road.

Thunderstorm Wind, Hinds

When
April 14, 6:30 AM CST
Where
Hinds County, 3 mi W of Learned
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.200, -90.601

Numerous trees were blown down, some across roads in the Learned Community.

Hail, Attala

When
April 14, 6:35 AM CST to 6:50 AM CST
Where
Attala County, 2 mi SW of Sallis to Kosciusko
Measured
1.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
33.000, -89.794

A swath of mainly penny to nickel sized hail fell across the southwestern portion of Attala County. One small location just west of Kosciusko received some golf ball sized hail which broke some windshields on vehicles.

Thunderstorm Wind, Leake

When
April 14, 6:53 AM CST
Where
Leake County, Thomastown
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.870, -89.670

A few trees were blown down just west of Thomastown.

Strong Wind, Hinds

When
April 14, 6:57 AM CST
Where
Hinds forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Measured wind gust of 55 MPH in Downtown Jackson as a squall line moved through the city.

Thunderstorm Wind, Attala

When
April 14, 7:00 AM CST
Where
Attala County, 3.27 mi NNE of Ethel
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.164, -89.448

Numerous trees were blown down along the Natchez Trace.

Thunderstorm Wind, Madison

When
April 14, 7:02 AM CST
Where
Madison County, 1.5 mi SSE of Madison
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.450, -90.090

A few large limbs were blown down along with a couple small trees. Damage occurred where the cities of Madison/Ridgeland meet.

Hail, Attala

When
April 14, 7:06 AM CST
Where
Attala County, Mc Cool
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.200, -89.350

Hail, Leake

When
April 14, 8:00 AM CST
Where
Leake County, 4 mi SSE of Carthage
Measured
0.75 in hail
Reported by
Public
Coordinates
32.677, -89.504

Hail, Hinds

When
April 14, 8:35 AM CST to 8:39 AM CST
Where
Hinds County, 3.5 mi S of Byram to 2 mi SE of Byram
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.129, -90.250

Hail, Rankin

When
April 14, 8:38 AM CST to 8:48 AM CST
Where
Rankin County, 6 mi W of Florence to 1 mi SE of Pearl
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.150, -90.233

Thunderstorm Wind, Rankin

When
April 14, 8:41 AM CST
Where
Rankin County, 2.5 mi W of Florence
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.150, -90.173

Large oak tree was blown down across Cleary Road.

Thunderstorm Wind, Marion

When
April 14, 8:50 AM CST
Where
Marion County, 2.16 mi NNW of Neb
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.259, -89.914

Several trees and a power line were blown down off Highway 586.

Thunderstorm Wind, Marion

When
April 14, 9:05 AM CST
Where
Marion County, 1.37 mi ESE of Mildred
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.142, -89.829

A few isolated trees were blown down near the Pinebur Community. Additionally, several port-a-johns were blown over at a FEMA trailer depot.

Tornado, Marion

When
April 14, 9:10 AM CST to 9:11 AM CST
Where
Marion County, 2.08 mi N of Pinebur
Rating
EF0
Path length
0.3 mi
Path width
30 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
31.160, -89.720

This weak tornado briefly touched down in the Pinebur Community off County Line Road just on the Marion County side. Damaged consisted of some trees snapped and many large limbs blown down.

Hail, Leake

When
April 14, 9:10 AM CST to 9:15 AM CST
Where
Leake County, Lena to 5 mi SE of Carthage
Measured
0.88 in hail
Reported by
Public
Coordinates
32.600, -89.550

Thunderstorm Wind, Lamar

When
April 14, 9:13 AM CST
Where
Lamar County, 6 mi NNW of Baxterville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
31.160, -89.639

Several large signs were blown down at the Kountry Korner Store.

Thunderstorm Wind, Covington

When
April 14, 9:15 AM CST
Where
Covington County, 4.76 mi E of Collins Jaycee Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Utility Company
Coordinates
31.650, -89.469

A few trees were blown down on power lines.

Thunderstorm Wind, Lamar

When
April 14, 9:30 AM CST
Where
Lamar County, 4.2 mi W of Purvis
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Utility Company
Coordinates
31.150, -89.491

Scattered trees blown down onto power lines.

Thunderstorm Wind, Jones

When
April 14, 9:30 AM CST to 9:40 AM CST
Where
Jones County, Hebron to 3 mi W of Laurel
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
31.700, -89.380

A few trees were blown down on power lines. National Weather Service storm survey also found scattered trees blown down across the western half of Jones County.

Tornado, Jones

When
April 14, 9:35 AM CST to 9:36 AM CST
Where
Jones County, 2.73 mi ESE of Oak Bowery to 3 mi ESE of Oak Bowery
Rating
EF0
Path length
0.27 mi
Path width
25 yd
Reported by
Trained Spotter
Coordinates
31.605, -89.357

A brief tornado touchdown was witnessed in rural western Jones County.

Thunderstorm Wind, Lamar

When
April 14, 9:36 AM CST
Where
Lamar County, Hattiesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$160,000
Reported by
Emergency Manager
Coordinates
31.320, -89.320

A couple of trees were blown down on two homes. Damage occurred in West Hattiesburg.

Hail, Jones

When
April 14, 9:43 AM CST to 9:47 AM CST
Where
Jones County, 3 mi NW of Laurel to 3 mi NE of Laurel
Measured
0.88 in hail
Reported by
County Official
Coordinates
31.731, -89.166

Thunderstorm Wind, Forrest

When
April 14, 9:45 AM CST
Where
Forrest County, 6 mi S of Hattiesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$14,000
Reported by
Utility Company
Coordinates
31.233, -89.320

A few trees were blown down on power lines.

Thunderstorm Wind, Forrest

When
April 14, 9:45 AM CST
Where
Forrest County, 8 mi S of Hattiesburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
31.204, -89.320

Construction site reported that debris was blown 1/2 mile from the site.

Thunderstorm Wind, Forrest

When
April 14, 9:50 AM CST
Where
Forrest County, Petal
Measured
61 kt (70 mph) estimated gust
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
31.350, -89.270

Numerous trees and power lines blown down, half a roof was blown off a house along with some damage to a trailer.

Thunderstorm Wind, Jasper

When
April 14, 10:02 AM CST
Where
Jasper County, 3.51 mi S of Stafford Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Utility Company
Coordinates
31.849, -88.950

A couple of power lines were blown down.

Hail, Jones

When
April 14, 10:10 AM CST to 10:15 AM CST
Where
Jones County, 3 mi SE of Ovett to 5 mi ESE of Ovett
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.449, -89.014

Nickel to quarter sized hail fell along the Jones/Perry County lines. Hail occurred from a supercell thunderstorm which was moving eastward toward Alabama.

Thunderstorm Wind, Clarke

When
April 14, 10:10 AM CST to 10:25 AM CST
Where
Clarke County, 4.51 mi SSE of Goodwater to 5 mi E of Shubuta
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
31.860, -88.841

A few trees were blown down on power lines across the southern portion of Clarke County.

Flash Flood, Forrest

When
April 14, 10:15 AM CST to 12:15 PM CST
Where
Forrest County, Hattiesburg
Cause
Heavy Rain
Property damage
$400,000
Reported by
Emergency Manager
Coordinates
31.320, -89.320

Locally heavy rain, 2-3 inches, fell across the Hattiesburg area and caused some flash flooding. Five homes were flooded on Bridges Circle along with several roads under water.

Thunderstorm Wind, Lowndes

When
April 14, 10:17 AM CST
Where
Lowndes County, Columbus
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.500, -88.430

Several trees were blown down at a persons home.

Flash Flood, Lamar

When
April 14, 10:20 AM CST to 12:20 PM CST
Where
Lamar County, Hattiesburg
Cause
Heavy Rain
Property damage
$1.2 million
Reported by
Emergency Manager
Coordinates
31.320, -89.320

Locally heavy rainfall, around 3 inches in 1-2 hours, caused extensive flooding in an area of West Hattiesburg. Nine homes were flooded along with several roads under water. Due to the high water, several people had to be evacuated.

Tornado, Forrest

When
April 14, 10:41 AM CST to 10:42 AM CST
Where
Forrest County, 5 mi ESE of Petal to 5.5 mi ESE of Petal
Rating
EF1
Path length
0.5 mi
Path width
50 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
31.322, -89.192

This tornado briefly touched down in the Country Park Drive area east of the Sunrise Community. One home was significantly damaged as the enclosed carport was destroyed, several windows were blown out and some siding was blown off along with other roof damage. Numerous trees were snapped and uprooted with one power pole snapped.

Hail, Winston

When
April 14, 10:45 AM CST to 10:55 AM CST
Where
Winston County, 3 mi SE of Noxapater to 10 mi E of Louisville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.969, -89.013

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyThe tornado archive for Mississippi, 2007Warnings in Mississippi, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23076, 23077, 23078, 23080, 23079, 23081, 23082, 23083, 23084, 23085, 23086, 23088, 23087, 23089, 23092, 23091, 23093, 23094, 23095, 23096, 23098, 23099, 23100, 23101, 23102, 23103, 23104, 23107, 23105, 23106, 23109, 23110, 23111, 23112, 23113, 23114, 23426, 23429, 23430.